MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 22 SIZE S -2,5; HIP BALL HEAD

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 22 SIZE S -2,5; HIP BALL HEAD
Model Number 01.25.124
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 december 2020: lot 152708a: (b)(4) items manufactured and released on 23-jun-2010.Expiration date: 2015-06-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Additional device involved: batch review performed on 17 december 2020: liner: mpact dm 01.26.2246mhc double mobility hc liner 22.2/dmc (k092265) lot 1910310: (b)(4) items manufactured and released on 29-jun-2020.Expiration date: 2025-01-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to dislocation of the head from the liner, 2 months after primary surgery.Head and liner revised successfully.
 
Additional Manufacturer Narrative
Corrected data: batch review: lot 152708: 100 items manufactured and released on 26-may-2015.Expiration date: 2020-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.4 items were re-sterilized before the expiration date (lot 152708a), released on 01-jul-2020, expiration date: 2025-06-15.Additional device involved.Batch review: liner: mpact dm 01.26.2246mhc double mobility hc liner 22.2/dmc (k092265) lot 1910310: (b)(4) items manufactured and released on 29-jan-2020.Expiration date: 2025-01-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional info: pieces returned 12 feb 2020.Visual inspection performed by medacta hip r&d project manager: visual inspection performed on 18th february 2021.From the received pieces, the head and liner did not show any particular sign of damage related to the event.In particular, the diameter of the retentive part of the liner seemed not to be worn or ovalized, or with other defects that could have caused the dislocation of the ball head.Also for the head, no particular signs on the surface were noticed.The pieces were analysed and the diameter dimensions of liner and head resulted conform.From the performed analysis, the root cause of the event is unknown, but a possible reason can be related to a lock of the liner to an anatomic portion and a subsequent lever of the neck stem that caused the dislocation of the ball head from the liner.

Brand Name
COCR BALL HEAD 12/14 22 SIZE S -2,5
Common Device Name
HIP BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11106972
Report Number3005180920-2021-00002
Device Sequence Number3596025
Product Code JDI
UDI-Device Identifier07630030805486
UDI-Public07630030805486
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K080885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number01.25.124
Device Catalogue Number01.25.124
Device Lot Number152708A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2020
Supplement Date Received by Manufacturer12/05/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR